MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 7.0MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 7.0MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186770145
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: kwp, osh, mnh, kwq, and mni.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter facility name: (b)(6) hospital.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient¿s cage at l5/s1 had backed out and the screw at s1 had broken off post-op.On (b)(6) 2019 the patient underwent the primary mis-tlif procedure at l5/s which was performed to treat lumbar degenerative spondylolisthesis.The procedure was completed less than thirty (30) minute surgical delay.On (b)(6) 2020 the patient underwent the revision procedure for the backed out cage and broken screw.The revision procedure was completed successfully with a surgical delay of thirty (30) minutes.Concomitant device reported: locking/setscrews (part number unknown, lot unknown, quantity unknown); rod (part number unknown, lot unknown, quantity unknown); t-pal proti, 10x7x28 mm ( part number 108812007, lot 112210, quantity 1).This report involves one (1) viper system x-tab cortical fix polyaxial screw 5.5 7.0mm x 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the photos were received for the evaluation.The us cq team conducted a complaint investigation based on the provided photos.The investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the photos were received for the evaluation.The us cq team conducted a complaint investigation based on the provided photos.The visual review of the returned photos revealed that the screw was broken at the proximal end of the threads.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.The potential cause for the screw breakage could not be identified based on the provided photos.A manufacturing record evaluation cannot be performed as the finished device batch number was not able to be identified in the provided photos.As part of depuy spine¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as visual inspection of the received photos confirmed the broken condition.No definitive root cause could be determined based on the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Document/specification review: the earliest currently available manufacturing drawing for the complaint device was released on july 31, 2014.Therefore, the following earliest available and the current drawing revisions were reviewed as the lot number for the complaint device was not available.This product investigation was performed based on the photos attachment.No mre could be performed as no lot number was identified for this device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the photos were received for the evaluation.The us cq team conducted a complaint investigation based on the provided photos.The visual review of the returned photos revealed that the screw was broken at the proximal end of the threads.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.The potential cause for the screw breakage could not be identified based on the provided photos.A manufacturing record evaluation cannot be performed as the finished device batch number was not able to be identified in the provided photos.As part of depuy spine¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as visual inspection of the received photos confirmed the broken condition.No definitive root cause could be determined based on the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for cortical fix x-tab 7x45mm ti was conducted identifying that lot number tbsxn was released in a single batch.Batch1: lot qty of units were released on 14 dec 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 7.0MM X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11214451
Report Number1526439-2021-00172
Device Sequence Number14260113
Product Code NKB
UDI-Device Identifier10705034465791
UDI-Public(01)10705034465791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770145
Device Catalogue Number186770145
Device Lot NumberTBSXN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer01/05/2021
02/03/2021
03/24/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/03/2021
02/22/2021
03/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T-PAL PROTI, 10X7X28 MM.; UNKNOWN LOCKING/SET SCREWS.; UNKNOWN RODS.; T-PAL PROTI, 10X7X28 MM; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;